Alert archive / Minnesota / Wind Advisories in 2007
Wind Advisory 3, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Sep 20, 2007, 12:13 PM CDT for 4 counties in Minnesota. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2007, 12:13 PM CDT (17:13 UTC)
- Expired
- Sep 20, 2007, 4:52 PM CDT
- In force
- 5 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Cass County, MN, Crow Wing County, MN, Itasca County, MN
The radar
The Duluth radar (KDLH), 126 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 5.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDLH 201713 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1213 PM CDT THU SEP 20 2007 ...STRONG WINDS THIS AFTERNOON... .APPROACHING LOW PRESSURE WILL RESULT IN STRONG WINDS AND POTENTIALLY MINOR WIND DAMAGE ACROSS PORTIONS OF CENTRAL MINNESOTA THIS AFTERNOON. MNZ018-025-026-033>036-202200- /O.NEW.KDLH.WI.Y.0003.070920T1713Z-070920T2200Z/ NORTHERN ITASCA-NORTHERN CASS-SOUTHERN ITASCA-SOUTHERN CASS- CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- 1213 PM CDT THU SEP 20 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED THROUGH 4 PM THIS AFTERNOON. LOCATIONS THAT WILL BE AFFECTED INCLUDE...GRAND RAPIDS...CASS LAKE...PINE RIVER...BRAINERD...AITKIN...AND MILLE LACS LAKE. THE STRONG WINDS WILL COMBINE WITH VERY WET SOILS AND ASSOCIATED WEAKENED ROOT STRUCTURES...AND STILL FULLY LEAFED OUT VEGETATION TO RESULT IN THE POTENTIAL FOR MINOR WIND DAMAGE AND POWER OUTAGES. TREES AND POWER LINES HAVE BEEN REPORTED DOWN IN THE PINE RIVER TO WALKER AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED FOR SEVERAL HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GRANING/DJM
1 follow-up statement
000 WWUS73 KDLH 202152 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 452 PM CDT THU SEP 20 2007 MNZ018-025-026-033>036-202300- /O.CAN.KDLH.WI.Y.0003.000000T0000Z-070920T2200Z/ NORTHERN ITASCA-NORTHERN CASS-SOUTHERN ITASCA-SOUTHERN CASS- CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- 452 PM CDT THU SEP 20 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO 15 TO 25 MPH ACROSS THE AREA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ WIZ001-002-210200- /O.NEW.KDLH.WI.Y.0004.070920T2152Z-070921T0200Z/ DOUGLAS-BAYFIELD- 452 PM CDT THU SEP 20 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A STRONG APPROACHING LOW PRESSURE WILL RESULT IN STRONG WINDS AND POTENTIALLY MINOR WIND DAMAGE ACROSS DOUGLAS AND BAYFIELD COUNTY THROUGH 900 PM. EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE THIS AFTERNOON AND EVENING A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED FOR MORE THAN 1 HOUR. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STEWART
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Sep 20, 12:07 PM CDT, 6 minutes earlier.
Area forecast discussion, Sep 20, 12:07 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE DULUTH MN 1207 PM CDT THU SEP 20 2007 .MESOSCALE UPDATE CONCERNING STRONG MCS MESO HIGH GRADIENT WINDS IN CENTRAL MINNESOTA... MATURING MCS OVER CENTRAL MINNESOTA HAS GENERATED A 2-3 MB MESO-HIGH SURFACE PERTURBATION LOCATED NEAR BRAINERD AS OF NOON. VERY STRONG SURFACE PRESSURE GRADIENT ON THE WESTERN PERIPHERY OF THIS MESO-SCALE FEATURE..IN COMBINATION WITH 4-5 MB PRESSURE FALLS IN ASSOCIATION WITH WAKE LOW AND SYNOPTIC PRESSURE FALLS WITH APPROACHING S/W TROF AXIS IS RESULTING IN SUSTAINED WINDS FROM 25-30 MPH WITH GUSTS 40-45 MPH ACROSS PORTIONS OF CASS/CROW WING COUNTIES. A COUPLE REPORTS OF TREES AND POWER LINES BLOWN DOWN HAVE BEEN RECEIVED FROM THE WALKER AND PINE RIVER AREAS. EAST-SOUTHEAST WINDS IN THE NEAR SURFACE LAYER ARE ALSO LIKELY RECEIVING SOME MOMENTUM CONTRIBUTION FROM SUBSIDING COLD BRANCH OF THE LOW LEVEL FRONTOGENSIS CIRCULATION. THE MCS-INDUCED MESO HIGH WILL TRANSLATE EAST OVER THE NEXT 2-4 HOURS..WITH TIGHT SURFACE GRADIENT FOLLOWING SUIT AND ALSO AFFECTING PORTIONS OF ITASCA AND AITKIN COUNTIES..AN WE EXPECT SUSTAINED EAST-SOUTHEAST SURFACE WINDS FROM 25-30 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. THE STRONG WINDS WILL COMBINE WITH VERY WET SOILS AND ASSOCIATED WEAKENED ROOT STRUCTURES..AND STILL FULLY LEAFED OUT VEGETATION TO RESULT IN THE POTENTIAL FOR MINOR WIND DAMAGE AND POWER OUTAGES. WE WILL BE ISSUING A SHORT-LIVED WIND ADVISORY THROUGH 4 PM FOR CASS/AITKIN/CROW WING/AITKIN COUNTIES. MILLER/GRANING .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE.
Hazardous weather outlook, Sep 20, 4:54 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 454 AM CDT THU SEP 20 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-211000- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 454 AM CDT THU SEP 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT WEST OF A LINE FROM BAUDETTE TO BIGFORK TO GRAND RAPIDS TO WEALTHWOOD. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. ALTHOUGH AMOUNTS ARE NOT EXPECTED TO BE AS HIGH AS THE LAST SYSTEM...SIGNIFICANT RAINFALL IS POSSIBLE LATER TODAY AND TONIGHT ACROSS A LARGE PART OF THE REGION. ABUNDANT MOISTURE WILL MOVE RAPIDLY INTO THE AREA AHEAD OF AN APPROACHING COLD FRONT. HEAVY RAIN IS MOST LIKELY OVER WESTERN SECTIONS THIS AFTERNOON AND EARLY EVENING. THE THREAT FOR HEAVY RAIN WILL THEN SHIFT EAST TOWARDS THE TWIN PORTS AND NORTHWEST WISCONSIN BY MORNING. PLEASE MONITOR THE LATEST FORECAST FOR ADDITIONAL UPDATES REGARDING THE THREAT OF HEAVY RAIN AND POSSIBLE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL RACE ACROSS THE REGION FRIDAY WITH THUNDERSTORMS LIKELY. HEAVY RAIN...DAMAGING WIND...AND HAIL ARE POSSIBLE WITH THESE STORMS. AT THIS TIME...IT APPEARS THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE FROM THE TWIN PORTS EAST INTO NORTHWEST WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. CANNON
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 1:13 PM CDT | Flash Flood Watch | DLH | Aitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 4 more | 26 hr |
| Sep 20, 3:54 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Pine | 36 min |
| Sep 20, 4:28 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 32 min |
| Sep 20, 4:39 PM CDT | Special Marine Warning | DLH | 66 min | |
| Sep 20, 4:45 PM CDT | Tornado Warning | DLH | Pine | 30 min |
| Sep 20, 5:40 PM CDT | Special Marine Warning | DLH | 65 min |
Nearby
Wind Advisories in Minnesota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.